Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 296, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 13, 2022, 6:10 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2022, 6:10 PM PDT (01:10 UTC)
- Expired
- Sep 13, 2022, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 203 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 6:15 PM PDT | FLASH FLOOD | Alamo, NV | LINCOLN COUNTY SHERIFF OFFICE RECEIVED MULTIPLE REPORTS OF FLOODING IN THE TOWN OF ALAMO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WGUS55 KVEF 140110
FFWVEF
NVC017-140400-
/O.NEW.KVEF.FF.W.0296.220914T0110Z-220914T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
610 PM PDT Tue Sep 13 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Lincoln County in south central Nevada...
* Until 900 PM PDT.
* At 610 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Hiko, Alamo, and US-93 between mile marker 27 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3774 11543 3773 11502 3757 11505 3737 11505
3720 11506 3724 11517 3747 11543
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
532
WGUS75 KVEF 140229
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
729 PM PDT Tue Sep 13 2022
NVC017-140400-
/O.CON.KVEF.FF.W.0296.000000T0000Z-220914T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
729 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR SOUTH CENTRAL LINCOLN COUNTY...
At 729 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain continue across the warned area and between 1 and 1.5 inches of
rain has fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Hiko, Alamo, and US-93 between mile marker 27 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3774 11543 3773 11502 3757 11505 3737 11505
3720 11506 3724 11517 3747 11543
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz686
WGUS75 KVEF 140353
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
853 PM PDT Tue Sep 13 2022
NVC017-140403-
/O.EXP.KVEF.FF.W.0296.000000T0000Z-220914T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
853 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
SOUTH CENTRAL LINCOLN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM PDT Wednesday for
portions of northwest Arizona and Nevada.
LAT...LON 3774 11543 3773 11502 3757 11505 3737 11505
3720 11506 3724 11517 3747 11543
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:38 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 13, 2:38 PM PDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 238 PM PDT Tue Sep 13 2022 .SYNOPSIS...A large trough of low pressure very slowly lifting toward the northeast will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible tonight into Wednesday. Southwest flow should finally bring a drying trend Thursday and Friday. A fall-like system is expected to usher in cooler temperatures, gusty winds and possibly the first snow of the season to the southern Sierra Sunday and Monday. && .SHORT TERM...The ingredients remain in place to produce numerous thunderstorms across southern Nevada and northwest Arizona through tonight and persisting across northern Mohave County (Arizona Strip) Wednesday afternoon. Inyo County California, including Death Valley National Park, will also see scattered thunderstorms and possible flash flooding through at least early this evening. A moist and unstable air mass lingers over much of our region while a large trough slowly lifts in response to closed low swinging across the Pacific Northwest. This will provide broad upward forcing for nocturnal thunderstorms developing this evening and persisting through early Wednesday morning across much of southern Nevada and far northwest Arizona. The latest HREF indicates thunderstorms will persist over the Arizona Strip through Wednesday afternoon and the Flash Flood Watch was extended until 5 PM MST accordingly. We will need to keep an eye on the Beaver Dam Wash and Short Creek areas as the latest HREF is indicating 50-70 percent probabilities of 10 year ARI rainfall around northeast Clark County and the Arizona Strip area which equates to over 2 inch amounts. The persistent southwest flow will lead to drying with much less thunderstorm coverage Wednesday afternoon across southern Nevada and Inyo County and even less coverage by Thursday with chance for storms confined to mainly to Lincoln County, Spring Mountains and Northwest Plateau of Arizona. High temps will not change much through Thursday. .LONG TERM...Friday through Monday. More pronounced trough progged to dig into the PacNW Saturday and swing through the Great Basin Sunday and Monday. This 'Fall-like' trough will usher in cooler temperatures on Sunday and Monday along with stronger south-southwest winds. System is cold enough that light snow is forecast for the high Sierra. Anyone planning on hiking or camping in the high Sierra Sunday into early next week should go prepared for keep up on the latest forecast. && .AVIATION....For Harry Reid...Thunderstorms developing around the mountains of southern Nevada will move toward the northeast and affect the Mormon Mesa and Peach Springs corridors. A thunderstorm may impact the terminal area early this evening for an hour or two. Prevailing winds will be from the south or southwest though could become erratic near any storms. Chances for storms will decrease overnight and will remain too low to mention for the terminal area Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will persist across southern Nevada and far northwest Arizona tonight through early Wednesday morning. Storm coverage will diminish this evening over the Owens Valley and Inyo County. Dry southwest flow will spread over the region Wednesday leading to less thunderstorm coverage and should not impact any TAF sites. Prevailing winds will be from the south-southwest 10-20 knots except near thunderstorms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 13, 1:53 PM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
153 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD OLANCHA 36.29N 118.01W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING WITH WATER FLOWING OVER BOTH THE
NORTH AND SOUTHBOUND LANES OF HWY 395.
&&
MSLocal storm report, Sep 13, 2:14 PM PDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 5 SSE KEELER 36.43N 117.82W
09/13/2022 INYO CA DEPT OF HIGHWAYS
CALTRANS HAS CLOSED STATE ROUTE 190 AT THE
STATE ROUTE 136 JUNCTION DUE TO WATER
FLOWING OVER THE ROAD.
&&
MSLocal storm report, Sep 13, 3:33 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD OLANCHA 36.28N 118.01W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING WITH 50 TO 100 PEOPLE STUCK BETWEEN
TWO FLASH FLOOD POINTS.
&&
MSLocal storm report, Sep 13, 4:29 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 4 SE LONE PINE 36.57N 118.01W
09/13/2022 INYO CA DEPT OF HIGHWAYS
CALTRANS REPORTS THAT STATE ROUTE 136 HAS
BEEN CLOSED FROM LONE PINE TO THE JUNCTION
OF STATE ROUTE 190 DUE TO FLOODING.
&&
MSLocal storm report, Sep 13, 5:31 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 12 WNW DEATH VALLEY JUN 36.35N 116.63W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS KNEE HIGH
MUD OVER THE ROAD BEGINNING AROUND MILE
MARKER 136 AS WELL AS A STUCK SCHOOL BUS.
STATE ROUTE 190 IS CLOSED FROM DEATH VALLEY
JUNCTION DUE TO FLOODING.
&&
MSLocal storm report, Sep 13, 5:34 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
534 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 5 NNW OLANCHA 36.35N 118.02W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS THAT
HIGHWAY 395 IS IMPASSABLE BY LONE WILLOW DUE
TO FLOODING. SOUTHBOUND LANES ARE BEING SHUT
DOWN AT THE SR 136 JUNCTION WITH NORTHBOUND
LANES SHUTDOWN AT THE SR 190 JUNCTION.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Sep 13, 6:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 8:34 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 8:42 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 13, 9:09 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 13, 10:46 PM PDT | Flash Flood Warning | VEF | Clark | 119 min |
| Sep 13, 11:09 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 11:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 11:41 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.